I had Juvederm was injected for lip lines 6 - 7 months ago. A few days ago, I noticed whiteheads developing in the same area. is there anything I can do to get rid of them? Why would this happen?
Whiteheads After Juvederm Lip Injections
Doctor Answers (1)
Trauma from the needle
These are more likely milia rather than whiteheads (closed comedones), although it is possible to form either lesion.
What most likely happened is that a small scar formed over the follicular opening (pore). After the scar formation, the keratin in the follicle became impacted, thus forming a tiny keratinaceous cyst.
This is just bad luck and in no way the result of bad technique. I would return to the physician who performed the injections. Milia can be easily eliminated with the use of an #11 scalpel blade and a comedone extractor or gentle forceps.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.